Metformin Side Effects – Diarrhea

Unfortunately there are often side effects from taking drugs and Metformin can have some negative effects in some people. These adverse effects can include nausea, vomiting, stomach upset, diarrhea, weakness, depression or a metallic taste in the mouth may occur. If any of these effects persist or worsen, tell your doctor immediately.

One of the major Metformin side effects that seems to occur with women when taking it is diarrhea. Evidently diarrhea occurs in just over 52% of people taking the drug. As well 25% of people have nausea and vomiting and around 12% experience gas/flatulence. People have reported that they experienced diarrhea and it isn’t something that goes away after a time of taking the medication but instead is something that they have had to learn to live with on a daily basis. The problem with constant diarrhea is that it can affect other areas of your life and as well your health. It means that you will have to be close to a bathroom at all times and can even stop some people with leading a normal life.

Other Effects:

As well a number of people have reported that they have had more frequent headaches when taking Metformin. Another serious side effect in people who have kidney disorders is that the kidney ends up producing too much lactic acid which can result in lactic acidosis. Symptoms include difficulty breathing, nausea and vomiting as well as abdominal pain. This needs to be treated immediate so as not to damage the kidneys.

Metformin is given to people with who are insulin resistant. This means that they have the inability for their cells to respond to the action of insulin transportation of sugar/glucose from the blood stream to the muscles and tissues. It helps the body to recognize the insulin so that the body can properly deal with sugar and glucose.